| Model Number |
030456 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Septic Shock (2068); Tissue Breakdown (2681); Pleural Empyema (4459)
| Date of Event |
10/31/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, post-operative of a thoracoscopic right lobectomy where the device was used to cut and close the pulmonary trachea, two days after the patient was discharged from the hospital, the staple line closing the trachea burst and empyema appeared.The patient was in shock and near death.The patient was brought to a different hospital and got out of danger.The patient was under observation in the intensive care unit.The patient¿s hospitalization was extended for one month.The issue caused tissue damage, tissue loss, and permanent functional impairment.
Additional Manufacturer Narrative
Additional information: b3, b5, b7, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, eight days post-operative of a thoracoscopic right lower lobectomy with regional lymph node resection, where the device was used to cut and close the pulmonary trachea, two days after the patient was discharged from the hospital, the staple line closing the trachea burst and empyema appeared.The patient was in shock and near death.The patient was brought to a different hospital and got out of danger.The patient was under observation in the intensive care unit.The patient¿s hospitalization was extended for one month.The issue caused tissue damage, tissue loss, and permanent functional impairment.The patient, still in the hospital, has been transferred to the general ward.